Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 127, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Aug 29, 2000, 7:56 PM CDT for Brewster County, Jeff Davis County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2000, 7:56 PM CDT (00:56 UTC)
- Expired
- Aug 29, 2000, 8:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
Counties Brewster County, TX, Jeff Davis County, TX
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.9 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 2805 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 300057 SVRMAF TXC043-243-300145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 756 PM CDT TUE AUG 29 2000 THE MIDLAND/ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN BREWSTER COUNTY IN TEXAS SOUTHEASTERN JEFF DAVIS COUNTY IN TEXAS * UNTIL 845 PM CDT * AT 753 PM CDT...A LAW ENFORCEMENT OFFICER REPORTED GOLF BALL HAIL IN ALPINE. THIS SEVERE THUNDERSTORMS WAS MOVING NORTH AT 5 TO 10 MPH. * SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE... ALPINE. HAIL TO 1 INCH IN DIAMETER...WIND GUSTS IN EXCESS OF 55 MPH...VERY HEAVY RAIN...AND DEADLY LIGHTNING CAN BE EXPECTED WITH THIS SEVERE THUNDERSTORM.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 7:34 PM CDT, 22 minutes earlier.
Area forecast discussion, Aug 29, 7:34 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 734 PM CDT TUE AUG 29 2000 SENT ANOTHER UPDATE TO ADD THUNDERSTORMS TO ALL OF LEA COUNTY THIS EVENING. ALSO CHANGED SKY COVERAG/E TO PARTLY CLOUDY CWA-WIDE. WILL ASSESS LONGEVITY OF CURRENT ACTIVITY...AND OVERNIGHT LOWS DUE TO PLETHORA OF CLOUD COVER. WILL PROBABLY SEND FINAL EVENING UPDATE AROUND 04Z/30. .MAF... TX...NONE. NM...NONE. AKL
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 8:35 PM CDT | Flash Flood Warning | MAF | Jeff Davis, Reeves | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.